Alert archive / Arizona / Freeze Warnings in 2020
Freeze Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Feb 3, 2020, 3:23 AM MST for Pima County, Arizona. It took effect at Feb 4, 2020, 11:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2020, 3:23 AM MST (10:23 UTC)
- In effect from
- Feb 4, 2020, 11:00 PM MST
- Expired
- Feb 5, 2020, 9:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 10.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3791 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731 WWUS75 KTWC 031023 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 323 AM MST Mon Feb 3 2020 AZZ502-504>506-040000- /O.UPG.KTWC.HZ.A.0001.200204T0900Z-200204T1600Z/ /O.NEW.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/ /O.UPG.KTWC.HZ.A.0002.200205T0600Z-200205T1600Z/ /O.NEW.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 323 AM MST Mon Feb 3 2020 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY... ...HARD FREEZE WARNING IN EFFECT FROM 11 PM TUESDAY TO 9 AM MST WEDNESDAY... * WHAT...For the Freeze Warning, temperatures mainly ranging from 28 to 32 degrees are possible. For the Hard Freeze Warning, temperatures mainly ranging fro 20 to 26 degrees are possible. * WHERE...Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...For the Freeze Warning, from 2 AM to 9 AM MST Tuesday. For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM MST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-040000- /O.UPG.KTWC.FZ.A.0001.200204T0900Z-200204T1600Z/ /O.NEW.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/ /O.UPG.KTWC.FZ.A.0002.200205T0600Z-200205T1600Z/ /O.NEW.KTWC.FZ.W.0002.200205T0600Z-200205T1600Z/ Western Pima County- Including the cities of Ajo and Organ Pipe Cactus N.M. 323 AM MST Mon Feb 3 2020 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY... ...FREEZE WARNING IN EFFECT FROM 11 PM TUESDAY TO 9 AM MST WEDNESDAY... * WHAT...For both Freeze Warnings, temperatures mainly ranging from 29 to 32 degrees are possible. * WHERE...Western Pima County. * WHEN...For the first Freeze Warning, from 2 AM to 9 AM MST Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 9 AM MST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ509>511-040000- /O.EXA.KTWC.WI.Y.0001.200203T1700Z-200204T0200Z/ Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains- Including the cities of Hannagan Meadow and Mount Graham 323 AM MST Mon Feb 3 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest to west winds 25 to 35 mph with gusts mainly to 50 mph expected in the valleys. Expect higher speeds in the mountains. * WHERE...Upper Gila River Valley, White Mountains of Graham and Greenlee Counties and Galiuro and Pinaleno Mountains. * WHEN...From 10 AM to 7 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ507-508-512>514-040000- /O.CON.KTWC.WI.Y.0001.200203T1700Z-200204T0200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Sierra Vista, Benson, Willcox, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 323 AM MST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest to west winds 25 to 35 mph with gusts mainly to 50 mph expected in the valleys. Expect higher speeds in the mountains. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 10 AM to 7 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
6 follow-up statements
472 WWUS75 KTWC 032217 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 317 PM MST Mon Feb 3 2020 AZZ502-504>506-041130- /O.CON.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/ /O.CON.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 317 PM MST Mon Feb 3 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 9 AM MST WEDNESDAY... * WHAT...For the Freeze Warning, temperatures mainly ranging from 28 to 32 degrees are expected. For the Hard Freeze Warning, temperatures mainly ranging from 20 to 26 degrees are expected. * WHERE...Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...For the Freeze Warning, from 2 AM to 9 AM MST Tuesday. For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM MST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-041130- /O.CON.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/ /O.CON.KTWC.FZ.W.0002.200205T0600Z-200205T1600Z/ Western Pima County- Including the cities of Ajo and Organ Pipe Cactus N.M. 317 PM MST Mon Feb 3 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 9 AM MST WEDNESDAY... * WHAT...For both Freeze Warnings, temperatures mainly ranging from 29 to 32 degrees are expected. * WHERE...Western Pima County. * WHEN...For the first Freeze Warning, from 2 AM to 9 AM MST Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 9 AM MST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ507>514-040200- /O.CON.KTWC.WI.Y.0001.000000T0000Z-200204T0200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Sierra Vista, Benson, Willcox, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 317 PM MST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...West to northwest winds 25 to 35 mph with gusts mainly to 50 mph expected in the valleys. Expect higher speeds in the mountains. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 10 AM to 7 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
622 WWUS75 KTWC 040203 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 703 PM MST Mon Feb 3 2020 AZZ507>514-040315- /O.EXP.KTWC.WI.Y.0001.000000T0000Z-200204T0200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Sierra Vista, Benson, Willcox, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven 703 PM MST Mon Feb 3 2020 ...WIND ADVISORY HAS EXPIRED... The wind will continue to diminish in speed this evening. Thus, the advisory was allowed to expire. $$ AZZ502-504>506-041015- /O.CON.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/ /O.CON.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 703 PM MST Mon Feb 3 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 9 AM MST WEDNESDAY... * WHAT...For the Freeze Warning, temperatures mainly ranging from 28 to 32 degrees are expected. For the Hard Freeze Warning, temperatures mainly ranging from 20 to 26 degrees are expected. * WHERE...Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...For the Freeze Warning, from 2 AM to 9 AM MST Tuesday. For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM MST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-041015- /O.CON.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/ /O.CON.KTWC.FZ.W.0002.200205T0600Z-200205T1600Z/ Western Pima County- Including the cities of Ajo and Organ Pipe Cactus N.M. 703 PM MST Mon Feb 3 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 9 AM MST WEDNESDAY... * WHAT...For both Freeze Warnings, temperatures mainly ranging from 29 to 32 degrees are expected. * WHERE...Western Pima County. * WHEN...For the first Freeze Warning, from 2 AM to 9 AM MST Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 9 AM MST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
149 WWUS75 KTWC 041015 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 315 AM MST Tue Feb 4 2020 AZZ504-041800- /O.CAN.KTWC.FZ.W.0001.000000T0000Z-200204T1600Z/ /O.CON.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/ Tucson Metro Area- Including the cities of Tucson, Green Valley, Marana, and Vail 315 AM MST Tue Feb 4 2020 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST WEDNESDAY... ...FREEZE WARNING IS CANCELLED... * WHAT...For the Hard Freeze Warning, temperatures mainly ranging from 20 to 26 degrees are expected. * WHERE...Tucson Metro Area. * WHEN...From 11 PM this evening to 9 AM MST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ502-505-506-041800- /O.CON.KTWC.FZ.W.0001.000000T0000Z-200204T1600Z/ /O.CON.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/ Tohono O'odham Nation-South Central Pinal County- Southeast Pinal County- Including the cities of Sells, Picacho Peak State Park, Mammoth, and Oracle 315 AM MST Tue Feb 4 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST WEDNESDAY... * WHAT...For the Freeze Warning, temperatures mainly ranging from 29 to 32 degrees are expected. For the Hard Freeze Warning, temperatures mainly ranging from 22 to 28 degrees are expected. * WHERE...Tohono O'odham Nation, South Central Pinal County and Southeast Pinal County. * WHEN...For the Freeze Warning, from 2 AM to 9 AM MST Tuesday. For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM MST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-041800- /O.CON.KTWC.FZ.W.0001.000000T0000Z-200204T1600Z/ /O.CON.KTWC.FZ.W.0002.200205T0600Z-200205T1600Z/ Western Pima County- Including the cities of Ajo and Organ Pipe Cactus N.M. 315 AM MST Tue Feb 4 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST WEDNESDAY... * WHAT...For both Freeze Warnings, temperatures mainly ranging from 29 to 32 degrees are expected. * WHERE...Western Pima County. * WHEN...For the first Freeze Warning, from 2 AM to 9 AM MST Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 9 AM MST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
300 WWUS75 KTWC 041708 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1008 AM MST Tue Feb 4 2020 AZZ502-504>506-051000- /O.CON.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 1008 AM MST Tue Feb 4 2020 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST WEDNESDAY... * WHAT...Temperatures mainly ranging from 22 to 28 degrees are expected. * WHERE...Most of Southeast Arizona. * WHEN...From 11 PM tonight to 9 AM MST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-051000- /O.CON.KTWC.FZ.W.0002.200205T0600Z-200205T1600Z/ Western Pima County- Including the cities of Ajo and Organ Pipe Cactus N.M. 1008 AM MST Tue Feb 4 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST WEDNESDAY... * WHAT...Temperatures mainly ranging from 29 to 32 degrees are expected. * WHERE...Western Pima County. * WHEN...From 11 PM tonight to 9 AM MST Wednesday. * IMPACTS...Frost and freeze conditions will damage crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
050 WWUS75 KTWC 051015 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 315 AM MST Wed Feb 5 2020 AZZ502-504>506-052300- /O.NEW.KTWC.HZ.W.0002.200206T0600Z-200206T1600Z/ /O.CON.KTWC.HZ.W.0001.000000T0000Z-200205T1600Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 315 AM MST Wed Feb 5 2020 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST THURSDAY... * WHAT...For the first Hard Freeze Warning, temperatures ranging from 22 to 28 degrees. For the second Hard Freeze Warning, temperatures ranging from 24 to 30 degrees. * WHERE...Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...The first Hard Freeze Warning is in effect until 9 AM MST this morning. The second Hard Freeze Warning, from 11 PM tonight to 9 AM MST Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-051600- /O.CON.KTWC.FZ.W.0002.000000T0000Z-200205T1600Z/ Western Pima County- Including the cities of Ajo and Organ Pipe Cactus N.M. 315 AM MST Wed Feb 5 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Temperatures ranging from 29 to 32 degrees this morning. * WHERE...Western Pima County. * WHEN...Through 9 AM MST this morning. * IMPACTS...Frost and freeze conditions will damage crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
161 WWUS75 KTWC 051612 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 912 AM MST Wed Feb 5 2020 AZZ502-504>506-052300- /O.EXP.KTWC.HZ.W.0001.000000T0000Z-200205T1600Z/ /O.CON.KTWC.HZ.W.0002.200206T0600Z-200206T1600Z/ Tohono O'odham Nation-Tucson Metro Area- South Central Pinal County-Southeast Pinal County- Including the cities of Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, Mammoth, and Oracle 912 AM MST Wed Feb 5 2020 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST THURSDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Tohono O'odham Nation, Tucson Metro Area, South Central Pinal County and Southeast Pinal County. * WHEN...From 11 PM tonight to 9 AM MST Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ501-051715- /O.EXP.KTWC.FZ.W.0002.000000T0000Z-200205T1600Z/ Western Pima County- Including the cities of Ajo and Organ Pipe Cactus N.M. 912 AM MST Wed Feb 5 2020 ...FREEZE WARNING HAS EXPIRED... Temperatures ranged from the upper 20s to lower 30s in western Pima County this morning. Overnight lows are not expected to be quite as cold tonight. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Feb 2, 3:50 PM MST, 11 hours 33 minutes earlier.
Area forecast discussion, Feb 2, 3:50 PM MST, 11 hours 33 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 350 PM MST Sun Feb 2 2020 .SYNOPSIS...Gusty winds on Monday as a weather system moves across the area. Expect scattered valley rain and mountain snow showers especially east of Tucson through Tuesday, but precipitation amounts will be light. Much colder temperatures will also occur Tuesday into Wednesday, with a hard freeze likely Tuesday night. Dry conditions with a warming trend will then prevail Thursday into next weekend. && .DISCUSSION...Upper trough over the Pacific Northwest and Great Basin this afternoon will move eastward into the intermountain west and southwest CONUS on Monday. Various 02/12Z models have generally trended downward with precip chances associated with this system, especially from Tucson westward. However, the official forecast continues with scattered valley rain and mountain snow showers Monday, with the best precip chances northeast of Tucson. Any precip amounts will be quite light, with rain amounts under 0.10 inch, and snow accumulations to perhaps 1-2 inches at the highest peaks. The main impact from the system on Monday appears to be cooler temperatures, but particularly breezy to windy conditions. The strongest winds should occur southeast of Tucson. As such, the inherited High Wind Watch was changed to a Wind Advisory that is in effect from 10 am to 7 pm MST Monday. Please refer to AWIPS product PHXNPWTWC /WMO header WWUS75 KTWC/ for detail. Winds will diminish Monday evening. The upper trough is progged to become quasi-stationary over the Four Corners region Monday night into Tuesday. The models suggest that moisture will be adequate to support isolated to scattered valley rain and mountain snow shower east of Tucson Monday night into Tuesday. Snow levels by Tuesday afternoon should fall to valley floors east of Tucson. Thus, would not be surprised if snow accumulations around 1 or perhaps 2 inches briefly occur especially closer to the New Mexico state line before precip ends Tuesday evening. Much colder temperatures will prevail Tuesday through Wednesday as the flow aloft becomes increasingly northerly, and as the upper trough moves eastward into the central/southern Rockies. The various 02/12Z guidance suggests a few degrees of warming Monday night/ Tuesday morning versus previous guidance. Thus, forecast confidence is fairly low at this time regarding the inherited Freeze/Hard Freeze Watch for Monday night/Tuesday morning. However, forecast confidence is quite high that a widespread Hard Freeze will occur Tuesday night into Wednesday morning. This period may have the highest impact, especially for the Tucson metro area, where low temperatures around daybreak Wednesday should generally range in the lower to mid 20s. Thereafter, northwesterly flow aloft Thursday through Saturday will bring dry conditions with a warming trend. The focus of attention by next Sunday turns toward a strongly digging upper low over the Great Basin/central California region. The flow aloft across southeast Arizona will become increasingly southwesterly ahead of this system. However, precip-free conditions are forecast to continue next Sunday with above normal daytime temperatures. && .AVIATION...Valid through 04/00Z. Scattered valley -SHRA and mountain -SHSN especially east of KTUS Monday. Otherwise, SCT-BKN clouds above 20k ft MSL this evening then cloud decks lowering to 10k-15k ft MSL late tonight and continuing into Monday afternoon. Surface wind sely to swly 8-18 kts with gusts to 25 kts tonight, then surface wind swly to nwly 10-25 kts with gusts of 25-40 kts Monday. The strongest speeds should occur Monday afternoon, and the highest speeds should also prevail southeast of KTUS, and particularly in vicinity of KFHU and KDUG. Surface wind diminishing shortly after valid period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Gusty southwest to northwest winds Monday as a weather system moves across the area. This system will also bring a chance of valley rain and mountain snow showers into Tuesday. The bulk of any precipitation will be east of Tucson, and most precipitation amounts will be quite light. Much colder temperatures Tuesday into Wednesday followed by dry conditions, a warming trend, and normal diurnal wind trends Thursday into next Sunday. && .TWC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 7 PM MST Monday for AZZ507-508-512>514. Hard Freeze Watch from late Monday night through Tuesday morning for AZZ502-504>506. Freeze Watch from late Monday night through Tuesday morning for AZZ501. Hard Freeze Watch from Tuesday evening through Wednesday morning for AZZ502-504>506. Freeze Watch from Tuesday evening through Wednesday morning for AZZ501. && DISCUSSION...Francis AVIATION...Pawlak FIRE WEATHER...Pawlak Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:23 AM MST | Freeze Warning | TWC | Pima, Pinal | 30 hr |
| Feb 3, 3:23 AM MST | Hard Freeze Warning | TWC | Pima, Pinal | 54 hr |
Nearby
Freeze Warnings in Arizona, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.